# SDR 20001101SH004

- Difficulty date: October 2, 2000
- Submitted: November 1, 2000
- Operation: General aviation
- Aircraft: N770CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0432
- Engine: Cont TSIO520VB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Connecting Rod
- Part number: 642399
- Condition: Separated
- Location: Inside Engine
- Part time: 518 hours
- Component: Engine
- Stage of operation: CL
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

CLIMBING THROUGH 2,000 FEET ON TAKEOFF, LEFT ENGINE QUIT.  AIRCRAFT RETURNED TO THE GATE WHERE MAINTENANCE FOUND NR 1 CONNECTING ROD HAD SEPARATED FROM THE CRANKSHAFT PUNCTURING THE CASE HALVES AND KNOCKING BOTH MAGNETOS AFT OF MOUNTING FLANGES.  MAINTENANCE REMOVED AND REPLACED ENGINE AND RELEASED AIRCRAFT BACK TO SERVICE.  (X)
